Alert archive / Colorado / Special Weather Statements in 2022
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 19, 2022, 1:08 AM MDT for El Paso County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2022, 1:08 AM MDT (07:08 UTC)
- Expired
- Jul 19, 2022, 1:45 AM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.00 in
- Wind
- 55
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 36 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 7.1 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3844 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WWUS85 KPUB 190708
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
108 AM MDT Tue Jul 19 2022
COZ085-086-190745-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
108 AM MDT Tue Jul 19 2022
...Scattered showers and isolated thunderstorms will impact portions
of south central El Paso and north central Pueblo Counties through
145 AM MDT...
At 107 AM MDT, Doppler radar was tracking scattered showers and
isolated thunderstorms along a line extending from near Fountain to
8 miles south of Security-Widefield to near Pinon. Movement was east
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Stratmoor,
Schriever AFB, Fort Carson, Pinon, Security, Security-Widefield and
Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3885 10429 3862 10432 3838 10432 3841 10483
3860 10483 3879 10479
TIME...MOT...LOC 0707Z 269DEG 15KT 3871 10465 3862 10466 3849 10466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 18, 11:38 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 18, 11:38 PM MDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1138 PM MDT Mon Jul 18 2022 .SHORT TERM...(This evening through Tuesday) Issued at 251 PM MDT Mon Jul 18 2022 Key Messages: 1) Scattered thunderstorms will dissipate this evening across southern Colorado. 2) Scattered thunderstorms will develop tomorrow across the mountains and lower elevations, with some possible being strong. 3) Hot temperatures are expected again for tomorrow, with much above average temperatures expected. Tonight... The short term period will start off with isolated to widely scattered precipitation across the region, and then become relatively quiet weather wise. At the synoptic scale, a large ridge of high pressure will continue to dominate the area, wobbling around southern Colorado. This ridge will continue to bring synoptic descent to the region, which is unfavorable for precipitation. With that though, westerly flow throughout the column around the high pressure will interact with the higher terrain and induce orographic lift. Also, while modest and lessening throughout the evening, instability will be present, with MLCAPE around 500 J/kg. Given the forcing and minimal instability expected to be present, isolated to widely scattered rain showers and thunderstorms are likely across southern Colorado, but will decrease in coverage as CAPE dwindles throughout the evening. Strong gusty winds to around 35-45 mph will be the primary threat from any stronger storms. Otherwise during tonight, dry conditions are expected, and clouds should slowly decrease in coverage as instability lessens and given the synoptic subsidence in place. Temperatures will again be warm overnight, and near to slightly above average as downsloping winds develop overnight. The plains will fall into the mid 60s to low 70s, the valleys dropping into the mid 50s to low 60s, and the mountains cooling into the 40s. Tomorrow... Tuesday will bring another day similar to the past few, with hot weather and afternoon precipitation, though maybe some stronger storms. The shorter range HREF and SREF ensemble models continue to have solid agreement about keeping the ridge of high pressure in place across southern Colorado. This ridge will continue to bring synoptic descent to the region, which will help to inhibit precipitation development. Like previous days though, the flow around the ridge will induce orographic lifting over the higher terrain features. With modest moisture in place, dew points in the 40s, weak instability will develop to around 500 J/kg. Given the persistent orographic forcing and instability present, scattered to numerous rain showers and thunderstorms are expected over the mountains and more isolated to widely scattered rain showers and thunderstorms at lower elevations. The difference with Tuesday though, is that an uptick in shear is expected due to an increase in flow from a trough in the northern US, with around 25-30 knots of 0- 6 km bulk shear anticipated. This shear will help to more loosely organize storms, particularly across the eastern plains. This loose organization will help with downdraft strength and ultimately outflow organization. With that environment in place, while moisture will present, dew points will be in the 40s, and hot temperatures are expected, and this will lead to another day with inverted-v thermodynamic profile. Given this, DCAPE across most of southern Colorado will be around or higher than 1000 J/kg, and highest across the I25 corridor and adjacent eastern plains. With this, the primary threat from thunderstorms will be strong gusty winds up to 50 knots, and possibly higher in the more organized thunderstorms. Other than precipitation chances, Tuesday will be another hot day, with above average temperatures expected. The plains will rise into the upper 90s to low 100s, the valleys heating into the mid 80s to low 90s, and the mountains warming into the mid 60s to low 70s .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Jul 18 2022 Key Messages: 1) Chances for strong to severe thunderstorms pushing into the I-25 corridor and our eastern plains on Wednesday afternoon. 2) Daily chances for afternoon thunderstorms in the mountains will persist, with occasional chances for storms pushing out into the I- 25 corridor. 3) Above normal temperatures will persist for most of the period. Tuesday Night and Wednesday.. Overnight low temperatures will remain about 4 to 7 degrees above average on Tuesday night, especially further east out on our plains. A surface high pressure center pushing through the northern plains will bring us northwesterly flow aloft. This setup, along with the secondary speed max in the wake of a northern plains trough and slight upslope flow at the surface, will bring about enhanced chances for strong to severe thunderstorm development along and east of the I-25 corridor on Wednesday afternoon. Dewpoint temperatures are forecasted to only fall into the low 50s along the I-25 corridor, and max temperatures of around 100 degrees are forecasted out on the plains. Recycled moisture from the departing northern plains trough will likely support convection pushing all the way out into our plains. Forecast skew-ts show inverted v profiles with DCAPE values in excess of 1000 J/Kg along and east of the I-25 corridor. The NAM 3k hints at more widespread coverage, with enhanced shear as well, which could further help to sustain convection out onto our plains. Overall, the most pressing threat with convection on Wednesday looks to be potential strong to severe winds gusts, especially east of Pueblo. Thursday through Monday.. EPS and GEFS are in agreement that the upper level ridge begins to shift slightly more easterly through the second half of our work week, with the center of the ridge parked directly overhead for Friday and into Saturday. This will continue our trend of above normal temperatures, and confine convection mostly to our mountains on Thursday and Friday. So far Friday is looking to be the hottest day of the period, with nearly our entire eastern plains reaching into the low 100s. Many of us could see near record temperatures for Friday, and potentially on Saturday as well. By Saturday, forecast guidance really starts to diverge, with the GFS and the Canadian trying to push a cold front through this weekend and the EC trying to build in the ridge and keep us even hotter on Sunday. Confidence in either solution is low at this point, but many EPS members are at least hinting at a much needed cool down towards the beginning of next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1136 PM MDT Mon Jul 18 2022 All TAF stations, KALS, KCOS and KPUB, will have VFR conditions through the end of the forecast period, but cigs may lower during potential period of rain showers or thunderstorms around 20Z at KALS, 21Z at KCOS and 22Z at KPUB. Winds will be mostly light with exception of gusty outflow coming out of the northwest at all three stations from possible rain showers and thunderstorms. - RISER && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SIMCOE LONG TERM...EHR AVIATION...RISER
Hazardous weather outlook, Jul 18, 11:35 PM MDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 PM MDT Mon Jul 18 2022 COZ058>089-093>099-200545- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 PM MDT Mon Jul 18 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms over Fremont County will end shortly after midnight, with no additional storm activity is expected overnight. The main risk from any storms will be lightning and briefly gusty winds to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are expected daily, initially over the Mountains during the afternoon hours, then spreading east across the Interstate 25 corridor and plains during the evening hours. Locally heavy rainfall could lead to an elevated flash flood risk on area burn scars. Gusty outflow winds may accompany storms that move across the Plains. Hot temperatures will continue across the region, with highs in the low 100 degrees across the plains Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 10/RODRIGUEZ
In the hours before
Special weather statement, Jul 18, 7:15 PM MDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
715 PM MDT Mon Jul 18 2022
COZ097-190200-
Las Animas Vicinity/Bent County CO-
715 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of central Bent County
through 800 PM MDT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm over
Las Animas, or 19 miles east of North La Junta, moving east at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hasty, McClave, John Martin Reservoir and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3800 10319 3807 10314 3816 10313 3816 10280
3787 10292
TIME...MOT...LOC 0113Z 282DEG 11KT 3807 10318
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Steward/PetersenSpecial weather statement, Jul 18, 7:21 PM MDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Mon Jul 18 2022
COZ088-094-190200-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
721 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of central Las Animas
County through 800 PM MDT...
At 720 PM MDT, Doppler radar was tracking a strong thunderstorm over
Thatcher, or 36 miles northeast of Trinidad, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Delhi and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 10418 3763 10403 3764 10357 3733 10387
3741 10418
TIME...MOT...LOC 0120Z 269DEG 18KT 3755 10403
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Steward/PetersenSpecial weather statement, Jul 18, 7:32 PM MDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
732 PM MDT Mon Jul 18 2022
COZ095>098-190215-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
732 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northwestern
Prowers, south central Kiowa and northeastern Bent Counties through
815 PM MDT...
At 732 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Blue Lake, or 28 miles northwest of Lamar, moving
southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiley, Neeoshe Reservoir, McClave, Neegronda Reservoir, Sweetwater
Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10318 3834 10307 3846 10302 3846 10253
3811 10272 3816 10313 3820 10318
TIME...MOT...LOC 0132Z 300DEG 20KT 3828 10308
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/PetersenSpecial weather statement, Jul 18, 8:18 PM MDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
818 PM MDT Mon Jul 18 2022
COZ095>098-190300-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
818 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northern Prowers,
southeastern Kiowa and northeastern Bent Counties through 900 PM
MDT...
At 817 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wiley, or 10 miles northwest of Lamar, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holly, Sheridan Lake, Hartman, Neeoshe Reservoir, Towner, Bristol,
Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3815 10266 3820 10286 3829 10286 3838 10269
3853 10205 3804 10205
TIME...MOT...LOC 0217Z 273DEG 21KT 3820 10273
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/PetersenSpecial weather statement, Jul 19, 1:08 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
108 AM MDT Tue Jul 19 2022
COZ085-086-190745-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
108 AM MDT Tue Jul 19 2022
...Scattered showers and isolated thunderstorms will impact portions
of south central El Paso and north central Pueblo Counties through
145 AM MDT...
At 107 AM MDT, Doppler radar was tracking scattered showers and
isolated thunderstorms along a line extending from near Fountain to
8 miles south of Security-Widefield to near Pinon. Movement was east
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Stratmoor,
Schriever AFB, Fort Carson, Pinon, Security, Security-Widefield and
Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3885 10429 3862 10432 3838 10432 3841 10483
3860 10483 3879 10479
TIME...MOT...LOC 0707Z 269DEG 15KT 3871 10465 3862 10466 3849 10466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:48 PM MDT | Special Weather Statement | PUB | Bent | 42 min |
| Jul 18, 7:15 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jul 18, 7:21 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| Jul 18, 7:32 PM MDT | Special Weather Statement | PUB | Kiowa | 43 min |
| Jul 18, 8:18 PM MDT | Special Weather Statement | PUB | Kiowa | 42 min |
| Jul 19, 2:04 AM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 19, 2:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 19, 2:44 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 19, 3:02 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jul 19, 3:19 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Jul 19, 3:25 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jul 19, 3:26 PM MDT | Special Weather Statement | PUB | Rio Grande | 49 min |
| Jul 19, 3:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 19, 3:41 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jul 19, 4:13 PM MDT | Special Weather Statement | PUB | Mineral | 32 min |
| Jul 19, 4:41 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| Jul 19, 4:56 PM MDT | Special Weather Statement | PUB | Huerfano | 49 min |
| Jul 19, 5:02 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 19, 5:29 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 19, 5:33 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
Nearby
Special Weather Statements in Colorado, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.